MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547150
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro retrieval balloon was used in the common bile duct (cbd) during a gallstone removal procedure performed on (b)(6), 2022.During the procedure, it was noticed that the balloon could be inflated; however, it would not deflate.The procedure was completed with another extractor pro retrieval balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a140101 captures the reportable issue of balloon failed to deflate.Block h10: investigation results.The returned extractor pro retrieval balloon was analyzed and a visual examination found the balloon and catheter of the device had no damages.Functional analysis was performed, and the balloon was inflated to the recommended inflation volumes without issue.There were no leaks, holes or pinholes noted in the balloon and the balloon was able to hold pressure.It was also noted that the balloon was able to deflate without issue.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon failure to deflate cannot be confirmed.No damages were found on the returned balloon and it inflated, held pressure, and deflated properly during functional testing.Therefore, the most probable root cause cannot be determined as no problem was detected.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro retrieval balloon was used in the common bile duct (cbd) during a gallstone removal procedure performed on (b)(6) 2022.During the procedure, it was noticed that the balloon could be inflated; however, it would not deflate.The procedure was completed with another extractor pro retrieval balloon.There were no patient complications reported as a result of this event.

Brand Name
EXTRACTOR PRO XL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16152745
Report Number3005099803-2022-08040
Device Sequence Number20577195
Product Code FGE
UDI-Device Identifier08714729790372
UDI-Public08714729790372
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model NumberM00547150
Device Catalogue Number4715
Device Lot Number0030074679
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown